Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

My mother in law aging 73 years has bp and diabetes since very long and has been taking medicine regularly for the same. Last week, she started feeling weak and cramps in legs. 8 days ago, she consulted a physician for the same, e checked the bp and it was 238/110. The doctor has given lasix inj immediately and advised to take lots of fluids and there will be frequent urination after the injection. Within 1.5 hrs of taking that injection she started vomiting. It continued for a day and she became very weak though we have been giving her electoral regularly. Her bp was fluctuating from 190 to 220 for 2 days and she collapsed on 3rd day having seizures. We have taken her to the hospital immediately and the next day it was diagnosed as PRES. Sodium levels were dropped to 97. So the have given sodium for 2 days. She is in ICU now, are the vitals are showing good but still she did not get consciousness. She is able to open her eyes from last 2 days but not looking straight at us neither recognizing or responding to anyone. Doctors are saying it will take time to recover but till now there are no signs of improvement what should we do? What is the general recovery time for this case. What are the improvements we can expect and the timelines? what are the other impacts post recovery? please advise, Thanks a lot!

1 Doctor Answered
Hi. Need to understand the sequence of events and her investigation reports especially ct head to advise. Please feel free to consult.
3 people found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.